MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE
Model Number 301997
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944); Illegible Information (4050)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 2 syringe's 10ml ll wwd had illegible label printing, 1 syringe was "dirty", 4 syringes had damaged barrels, and 1 syringe had a defective stopper.All defects were found before use.The following information was provided by the initial reporter, translated from (b)(6) to english: "blurred printing x2, dirty x1, damaged x4, stopper defect x1.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: nine photos and eight 10ml syringe with six in opened blister packs from batch 8315843 (p/n 301997) were received and evaluated.It was observed four of the syringes had barrel deformations around the 9ml marking and each had a deformed or broken plunger rod with one also having a broken thumb rest and one also having a broken flange.All four of the damaged syringes were rejectable per product specification.One syringe was observed to have an improperly cut stopper, which was rejectable per product specification.One syringe was observed to have black embedded foreign matter particles scattered throughout the barrel from top to bottom, inside and outside the grad lines.The foreign matter appeared to be burnt plastic with multiple particles larger than level 3 in size, which was rejectable per product specification.The barrel was from mold m-78 cavity 31.Two syringes were observed to have some degree of missing grad line(s).One syringe had the 3.6ml grad line missing and one syringe had multiple lines missing between the 4ml and 6ml markings.Both syringes had a rejectable amount of missing print per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the damage defect is associated with the assembly process.Potential root cause for the improperly cut stopper defect is associated with the supplier.Potential root cause for the embedded foreign matter defect is associated with the molding process.Potential root cause for the missing scale defect is associated with the marking process.No corrective actions are necessary based on either defective rate identified.Batch 8315843 is considered in compliance with our product specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 2 syringe's 10ml ll wwd had illegible label printing, 1 syringe was "dirty", 4 syringes had damaged barrels, and 1 syringe had a defective stopper.All defects were found before use.The following information was provided by the initial reporter, translated from japanese to english: "blurred printing x2 dirty x1.Damaged x4.Stopper defect x1.".

Brand Name
SYRINGE 10ML LL WWD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9694415
Report Number1213809-2020-00076
Device Sequence Number19583995
Product Code FMF
UDI-Device Identifier30382903019978
UDI-Public30382903019978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number301997
Device Catalogue Number301997
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;